Vermont, 2016

Damaging Wind in Vermont, July 23, 2016

July 23, 2016 · NWS ALY · 1 event in 1 county or zone

A warm and somewhat humid air mass was situated over southern Vermont on Saturday, July 23rd. An upper level disturbance was passing by just north of the region over southern Canada.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and somewhat humid air mass was situated over southern Vermont on Saturday, July 23rd. An upper level disturbance was passing by just north of the region over southern Canada. As this disturbance approached the area, thunderstorms developed during the afternoon hours. One of these thunderstorms became severe over southern Vermont, producing damaging winds.

The thunderstorms ended by the evening hours, as the disturbance moved away from the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 3:16 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 23, 3:16 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Albany NY
416 PM EDT SAT JUL 23 2016

.SYNOPSIS...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Increasing coverage of thunderstorms, some borderline severe,
from the western Mohawk Valley through parts of the southern
Adirondacks into the Lake George area. They may graze parts of the
central Mohawk Valley...northern Capital District and points east
to the northern Berkshires. More organized convection associated
with upper energy in northern NY and VT...building south...and
some of this complex could graze parts of Warren and Washington
Counties, possible parts of the southern Green Mountains later.
Keeping the gusty winds and small hail indicated in the forecast
through this evening for all areas. Expecting storms to pulse near
severe levels every so often so stay tuned for any warnings.

The question is whether the convection well to the north will
maintain its strength as it heads south and east. Dry air aloft
may be capping some of the convection as well as slightly less
instability due to slightly lower surface dew points. Our region
will be in a left exit region of an upper level cyclonically
curved upper jet segment late this afternoon and early this
evening. So, will see if increased upper divergence
maintains/strengthens the storms as they track south and east.

Once the storms exit this evening, clearing and some low level
drying. Boundary layer winds do not really diminish much and even
though guidance suggests winds diminishing to near calm...some
light winds from time to time may prevent temperatures from
cooling as much as they could. Lows tonight in the 50s to lower
60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Low level ridging tracks through our region Sunday with lots of
sun and light winds. The strong sunshine should help temperatures
to reach the 80s to near 90.

The next upper energy and associated cold front currently in the
upper Mississippi Valley and approaching the Western Great Lakes,
will affect our region Monday and Monday night. Guidance indicates
lots of convective debris and mid/high cloud cover early Monday
with weakening convection reaching the western Mohawk Valley and
southwestern Adirondacks around daybreak Monday. However, west to
west southwest boundary layer flow, which is downslope, and some
flat upper ridging may suggest less convection and convective
debris through Monday morning.

Coverage of cloud cover and timing of the advance of convection
will determine how much we warm Monday. Boundary layer
temperatures are quite warm and again, winds from the west
southwest suggest downslope and perhaps less cloud cover through
Monday morning. So, temperatures should warm well into the 80s to
lower 90s Monday...a little cooler in the western Mohawk valley
and southern Adirondacks, where convection should arrive soonest.

Coverage with the downslope boundary layer flow and relatively
weak low level forcing should be scattered Monday afternoon and
evening. There is a chance once again for severe weather with the
forecasted instability but very similar instability as many severe
weather threats we have had so far this summer. The better low
level forcing may be toward daybreak Tuesday when the thermal
gradient on the leading edge of the cooling and drying tracks
through. So, lingering showers and thunderstorms Monday night.
Dryer weather working into the region Tuesday with just minor
cooling behind the cold front. Highs Tuesday in the 80s to near
90...some upper 70s northern areas.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The upper level pattern should be mainly zonal during much of the
long term portion of the forecast, with several embedded
disturbances translating east within this flow. One of the stronger
disturbances is expected to move east across the Great Lakes/Ohio
Valley region sometime between late Thursday and Saturday. There
remains uncertainty regarding its timing, with the 12Z/23 ECMWF
slightly slower, and the 12Z/23 GFS and GEFS mean slightly faster.

At this time, it appears that above normal temperatures and fair
weather will continue through Wednesday night, with an increasing
chance for showers/thunderstorms for Thursday-Saturday. Most models
seem to be highlighting Friday as the best chance for more
widespread showers/thunderstorms, therefore will indicate slightly
higher pops on Friday. If this wave passes slowly enough and farther
north, enough deep moisture may be entrained into the region to
produce locally heavy yet beneficial rainfall.

Otherwise, temperatures should remain above normal through the
period, although trending closer to normal by Friday-Saturday due to
clouds and possible showers. Humidity levels will likely increase
for Thursday-Saturday. Expect daytime high temperatures to reach the
85-90 in valleys and lower 80s across higher elevations Wednesday
and Thursday, with mainly lower/mid 80s in valleys and 70s across
higher elevations for Friday-Saturday. Overnight lows will mainly be
in the mid/upper 60s in valleys, and upper 50s to lower 60s across
higher elevations, coolest across the highest elevations of the
Adirondacks and southern VT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Isolated to scattered showers and thunderstorms are developing
across a portion of the Adirondacks and Lake George Saratoga region
as yet another short wave trough approaches and moves across the
region. Have indicate threat for convection in KGFL and KALB TAFs
with a TEMPO group for KGFL and VCSH for KALB as the better chances
for storms will at KGFL. Further south, no mention of convection at
this time.

Outside any convection VFR conditions are expected through the
evening with MVFR fog developing overnight (especially where
precipitation does occur).

Westerly winds will remain with gusts in the teens to lower 20s.
Winds will shift more to the northwest late this afternoon. Winds
will weaken in the evening becoming light and variable to calm for
the overnight.

Outlook...

Sunday to Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

Night time RH values tonight and Sunday night will be between 80
and 100 percent. Minimum daytime RH values will be 30 to 40
percent Monday and 40 to 60 percent Monday.

Northwest winds tonight will decreasing to less than 15 mph.
Winds on Sunday will be northwest at 5 to 10 mph, then shift to
south and southwest at less than 15 mph Sunday night and around 15
mph Monday.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected from the southern
Adirondacks to the Capital District and southern VT through this
evening with brief local downpours. Basin-average rainfall will
be light due to limited coverage.

Dry weather is expected tonight through Sunday, although another
cold front will bring additional chances for showers and
thunderstorms Monday and Monday night.

Dry conditions return for Tuesday and Wednesday as high pressure
builds back into the region.

Flows continue to be below normal for mid to late July at many
locations in the Hydro Service Area, especially our western New
England counties.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...BGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 3:43 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT SAT JUL 23 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
443 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING...
MAINLY FROM AROUND INTERSTATE 90 AND THE CAPITAL DISTRICT THROUGH
THE NORTHERN BERKSHIRES NORTHWARD...THROUGH SOUTHERN VERMONT. A
FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN
THREATS BEING LARGE HAIL 1 INCH IN DIAMETER OR GREATER AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING.
THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE.

HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID
HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE
CERTAIN...A HEAT ADVISORY WOULD BE ISSUED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 4:08 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NW BELCHER            43.30N  73.41W
07/23/2016  M1.00 INCH       WASHINGTON         NY   TRAINED SPOTTER

            SPOTTER REPORT

&&

EVENT NUMBER ALY1601989

BGM
Special weather statement, Jul 23, 4:10 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT JUL 23 2016

NYZ042-043-232145-
NORTHERN WASHINGTON-NORTHERN WARREN-
510 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAGUE...OR 10
MILES NORTH OF WHITEHALL...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HAGUE...HULETTS LANDING...ROGERS ROCK CAMPGROUND...
PUTNAM...HAMPTON...EAST WHITEHALL...HAMPTON FLATS...INDIAN KETTLES...
PUTNAM STATION...CLEMONS...LOW HAMPTON...DRESDEN CENTER...
GLENBURNIE...SNODY DOCK...SILVER BAY...SABBATH DAY POINT...
LOCK TWELVE MARINA...OTTENBURGS RAMP AND GRAYS CORNER.

IF YOU ARE ON OR NEAR THE NORTHERN END OF LAKE GEORGE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4376 7336 4363 7343 4362 7342 4359 7343
      4357 7340 4358 7338 4362 7337 4363 7330
      4360 7329 4358 7330 4357 7327 4355 7325
      4351 7325 4348 7335 4372 7361 4380 7348
      4380 7343
TIME...MOT...LOC 2109Z 322DEG 19KT 4371 7349

KSL
Special weather statement, Jul 23, 4:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT JUL 23 2016

NYZ043-084-VTZ013>015-232215-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON-EASTERN
WINDHAM-WESTERN WINDHAM-
518 PM EDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...BENNINGTON
AND WINDHAM COUNTIES...

AT 517 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COMSTOCK TO NEAR MT. TABOR TO 7
MILES EAST OF CHARLESTOWN. MOVEMENT WAS SOUTH SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BRATTLEBORO...HUDSON FALLS...ARLINGTON...LONDONDERRY...
TOWNSHEND...SALEM...MANCHESTER...STRATTON...HINSDALE...
CHESTERFIELD...SHAFTSBURY...PUTNEY...GRANVILLE...HARTFORD...VERNON...
DORSET...WILMINGTON...WESTMORELAND AND CAMBRIDGE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4305 7247 4300 7244 4295 7253 4292 7252
      4288 7255 4277 7252 4277 7249 4274 7247
      4287 7328 4294 7328 4295 7350 4351 7361
      4342 7325 4331 7324 4330 7282 4326 7282
      4322 7269 4323 7244 4315 7246 4308 7244
TIME...MOT...LOC 2117Z 322DEG 45KT 4344 7346 4334 7306 4327 7228

KSL
Special weather statement, Jul 23, 4:33 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT SAT JUL 23 2016

NYZ042-043-083-084-232215-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
533 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WASHINGTON AND CENTRAL
WARREN COUNTIES...

AT 531 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER
JOHNSBURG...OR 14 MILES NORTHWEST OF WARRENSBURG...AND NEAR
LAKE GEORGE VILLAGE MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...WARRENSBURG...LAKE GEORGE VILLAGE...
FORT EDWARD...JOHNSBURG...HARTFORD...NORTH CREEK...BOLTON LANDING...
COMSTOCK...CHESTERTOWN...GLENS FALLS NORTH...QUEENSBURY...
KINGSBURY...MOUNT HOPE...BOLTON...THURMAN...LAKE GEORGE...
FORT ANN AND ARGYLE.

IF YOU ARE ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4344 7328 4323 7350 4329 7360 4331 7360
      4331 7362 4362 7412 4375 7399 4376 7394
TIME...MOT...LOC 2131Z 307DEG 34KT 4365 7397

KSL
Special weather statement, Jul 23, 4:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT SAT JUL 23 2016

NYZ040-047>049-051-052-232230-
MONTGOMERY-SCHOHARIE-EASTERN ALBANY-WESTERN SCHENECTADY-WESTERN
ALBANY-EASTERN SCHENECTADY-
557 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
NORTHWESTERN ALBANY...NORTHEASTERN SCHOHARIE AND SOUTHWESTERN
SCHENECTADY COUNTIES...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
FONDA...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUANESBURG...BERNE...ALTAMONT...SCHOHARIE...DELANSON...
CENTRAL BRIDGE...KNOX...GLEN...PRINCETOWN...CARLISLE...
RENSSELAERVILLE...CHARLESTON...FULTONVILLE...ESPERANCE...DUANE...
SLOANSVILLE...FULLERS...GALLUPVILLE...MILLER CORNERS AND SCOTCH BUSH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4295 7436 4271 7390 4251 7415 4282 7452
TIME...MOT...LOC 2157Z 311DEG 29KT 4284 7437

BGM
Special weather statement, Jul 23, 5:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT SAT JUL 23 2016

NYZ038>040-047-082-232245-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-SOUTHERN
HERKIMER-
614 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...NORTH CENTRAL
SCHOHARIE AND SOUTHWESTERN FULTON COUNTIES...

AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST.
JOHNSVILLE... OR 8 MILES EAST OF LITTLE FALLS...MOVING SOUTHEAST AT
35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...CANAJOHARIE...FONDA...FORT PLAIN...DOLGEVILLE...ST.
JOHNSVILLE...EPHRATAH...AMES...TRIBES HILL...GLEN...CARLISLE...OPPENHEIM...
CHARLESTON...FULTONVILLE...PALATINE BRIDGE...NELLISTON...FINK BASIN...
FICAL CORNERS...DEMPSTER CORNERS AND KILMARTIN CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4303 7484 4317 7469 4293 7421 4272 7445
TIME...MOT...LOC 2214Z 310DEG 31KT 4305 7470

BGM

The radar

The Albany radar (KENX), 97 km away, was scanning. The volume nearest the first event began at 22:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bennington

When
July 23, 5:15 PM EST
Where
Bennington County, 1.16 mi WSW of Sunderland
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.111, -73.120

Trees were reported down in Sunderland due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2016Every state in 2016This day in weather historyWarnings in Vermont, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641764.